Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 170, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2006, 5:09 PM CDT for Santa Rosa County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 25, 2006, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:45 PM CDT | TSTM WND DMG | Milton, FL | TREES AND POWERLINES DOWN IN MILTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 252209 SVRMOB FLC113-252300- /O.NEW.KMOB.SV.W.0170.060625T2209Z-060625T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 509 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 600 PM CDT * AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PACE...OR ABOUT 15 MILES NORTH OF PENSACOLA...AND WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL SANTA ROSA COUNTY AT 520 PM CDT RURAL WESTERN SANTA ROSA COUNTY AT 530 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3052 8715 3062 8699 3081 8709 3073 8728 $$
2 follow-up statements
000 WWUS54 KMOB 252225 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 522 PM CDT SUN JUN 25 2006 FLC113-252300- /O.CON.KMOB.SV.W.0170.000000T0000Z-060625T2300Z/ SANTA ROSA FL- 522 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR CENTRAL SANTA ROSA COUNTY... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MILTON...OR ABOUT 21 MILES NORTH OF PENSACOLA. ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST NORTHEAST OF PACE. THESE SEVERE THUNDERSTORMS ARE DRIFTING ERRATICALLY. THE SEVERE THUNDERSTORMS WILL BE NEAR... AREAS AROUND MILTON AND PACE THROUGH 6 PM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3053 8718 3058 8697 3078 8709 3076 8723 $$
000 WWUS54 KMOB 252252 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 552 PM CDT SUN JUN 25 2006 FLC113-252302- /O.EXP.KMOB.SV.W.0170.000000T0000Z-060625T2300Z/ SANTA ROSA FL- 552 PM CDT SUN JUN 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA ROSA COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM CDT... LAT...LON 3053 8718 3058 8697 3078 8709 3076 8723 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:48 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 25, 3:48 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 348 PM CDT SUN JUN 25 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...THE LATEST SURFACE MAP AND AREA RADAR LOOPS SHOW SCATTERED CONVECTION DEVELOPING ALONG A DIFFUSE QUASI-STATIONARY FRONT DRAPED ACROSS THE WESTERN PORTION OF THE FORECAST AREA. WILL LEAVE SCATTERED POPS IN FOR THE EVENING HOURS BECOMING ISOLATED OVERNIGHT AS THE CONVECTION SLOWLY DIMINISHES. A NON-TROPICAL SYSTEM LOCATED NEAR THE EAST CENTRAL FLORIDA PENINSULA WILL EVENTUALLY BECOME ABSORBED INTO A SURFACE LOW OVER THE SOUTHEAST STATES BY MONDAY. THE LATTER IS A SURFACE WAVE DEVELOPING ON THE BOUNDARY IN THE AREA ASSOCIATED WITH A MID LEVEL SYSTEM ADVANCING ACROSS THE EAST CENTRAL PLAINS. WHILE THE SHORTWAVE SYSTEM EJECTS TO THE NORTHEAST THROUGH TUESDAY...THE SURFACE WAVE FOLLOWS SUIT AND MOVES UP ALONG THE EAST COAST. THE SEMI-STATIONARY FRONT ESSENTIALLY REMAINS IN PLACE ACROSS THE FORECAST AREA MEANWHILE...THEN WEAKENS TO A BROAD TROF ACROSS THE AREA ON WEDNESDAY. THE BEST POPS WILL GENERALLY BE OVER THE EASTERN PORTION OF THE FORECAST AREA. TEMPERATURES WILL NEAR SEASONABLE LEVELS. /29 && .LONG TERM (THURSDAY THROUGH SUNDAY)...THE WEAK SURFACE TROF MANAGES TO REMAIN OVER THE COASTAL STATES THROUGH SATURDAY AS ANOTHER SHORTWAVE SYSTEM ROTATES THROUGH THE 500 MB TROF OVER THE EASTERN STATES. OTHER THAN DRY CONDITIONS ON THURSDAY...GENERALLY SMALL POPS ARE SUPPORTED THROUGH THE PERIOD WITH THE WEAK BOUNDARY IN THE VICINITY WITH AFTERNOON SEA BREEZE DEVELOPMENT AIDING IN CONVECTIVE DEVELOPMENT. TEMPERATURES WILL REMAIN NEAR SEASONABLE LEVELS. /29 && .MARINE...A WEAKLY ORGANIZED...NON-TROPICAL LOW PRESSURE SYSTEM OVER FL WILL HANG AROUND INTO MONDAY NIGHT...UNTIL A DECENT SHORTWAVE SYSTEM MOVING INTO MEAN UPPER TROUGH EAST OF THE MISS RIVER GIVES IT A KICK NORTHEAST. A WEAK SURFACE BOUNDARY WILL APPROACH THE NORTHERN GULF COAST WITH THE UPPER SYSTEM...BUT MODELS STALL IT NORTH OF THE COAST...CREATING A CONVERGENCE ZONE ALONG THE COAST THROUGH MID WEEK. SURFACE HIGH PRESSURE BUILDING WESTWARD OVER THE EASTERN GULF OF MX IS THE REASON...KEEPING A SYNOPTICALLY LIGHT FLOW OVER THE NORTHERN GULF COAST INTO THE COMING WEEKEND. /16 && .FIRE...NO CONCERNS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 92 71 91 / 40 30 20 10 PENSACOLA 73 91 73 87 / 40 40 20 20 DESTIN 76 89 76 88 / 30 40 30 20 EVERGREEN 69 91 67 89 / 50 40 20 20 WAYNESBORO 67 90 64 91 / 30 20 20 0 CAMDEN 68 90 66 89 / 40 30 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE/16 MILLER
Hazardous weather outlook, Jun 25, 6:30 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SUN JUN 25 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261030- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 25, 2:25 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT SUN JUN 25 2006 MSZ076-079-252000- GEORGE-GREENE- 225 PM CDT SUN JUN 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE GEORGE AND GREENE COUNTY LINE... AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LEAF...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AVENT...MERRILL...BEXLEY AND VERNAL THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 25, 4:23 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 423 PM CDT SUN JUN 25 2006 ALZ062-064-252215- UPPER BALDWIN-LOWER BALDWIN- 423 PM CDT SUN JUN 25 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO WESTERN BALDWIN COUNTY... AT 419 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF I10 NEAR THE BATTLESHIP TO 9 MILES WEST OF BATTLES WHARF...AND MOVING SOUTHEAST AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... SPANISH FORT...JACKSON OAK...MALBIS...STEELWOOD...POINT CLEAR... HOUSTONVILLE AND LOXLEY THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 25, 5:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 502 PM CDT SUN JUN 25 2006 FLZ003-004-252245- INLAND SANTA ROSA-COASTAL SANTA ROSA- 502 PM CDT SUN JUN 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SANTA ROSA COUNTY... AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF MILTON...AND WAS NEARLY STATIONARY WITH A SLOW DRIFT TO THE NORTH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BAGDAD...MILTON AND MILTON NEAR WHITING FIELD THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:59 PM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 25, 4:41 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jun 25, 5:45 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.